Can thyroid cancer make you gain weight
Thyroid cancercauses a person to slow down, feel tired, and gain weight. ChaCha! [ Source: http://www.chacha.com/question/can-thyroid-cancer-make-you-gain-weight ]
More Answers to "Can thyroid cancer make you gain weight"
- Can thyroid cancer make you gain weight
- Thyroid cancercauses a person to slow down, feel tired, and gain weight. ChaCha!
Related Questions Answered on Y!Answers
- hair loss due to thyroid irreversible? doc says yes...true?
- Q: I have had thyroid problems for a long time I take medicine for it..I have the kind that makes you gain weight...I take synthroid for it or levothroid...well anyways, I have never lost hair while I had thyroid in the past or that I noticed..but a few months ago I was loosing hair like crazy it was all over my pillow on my clothes the floor everywhere...it has calmed down a bit now but it's still falling...I can see places were this is no hair not like bald patches but if I put my hair back I can see my head skin ha ha...I tried to not think about it much so I don't get depressed but I am depressed, worried, sad. I survived cancer, grew beautiful hair only to have it taken by thyroid. My doctor said it would grow back once we get my thyroid back in order but I don't know if he was just trying to calm me down or if he was serious. I went in crying one day cause I was feeling really bad crying, hair loss, headaches, dizzyness, weight loss. Is it possible for this thyroid nightmare to end?
- A: Your doctor is telling you the truth, but it may take a few weeks for you to feel better, and longer than that for your hair to all come back in its normal glory. Both hypo- (low) and hyper- (high) thyroidism can cause hair loss (weird but true).If your doctor only checked your TSH (thyroid stimulating hormone) level, which many do when following up patients who are on Synthroid, then you might ask him to run the full thyroid function panel, which includes T3 and T4. The timing between taking the dose and the blood being drawn is important for the full panels.Since you've been taking Synthroid, you must be hypothyroid. If you're suddenly losing hair, you're either not getting enough medication now (needs can change), or are getting too much and have become temporarily hyperthyroid. Check the websites below for more information.Good luck!
- Obesity Causes? Social Stigma?
- Q: Obesity: Social Prejudices and the Medical Community’s DisregardIt’s a meaner world out there folks. Everywhere you turn there are people who choose to be hateful in deed and word for just about any reason you can think of. There is the obvious and not so subtle racism, class prejudice, ageism, and political polarization, just to name a few. That’s not to say that there are not exceptions to every rule but so many people have adopted political correctness to such a degree that humans have found much more subtle ways of showing their hatreds. Some of these behaviors have gone underground only to emerge in our institutions, businesses and social strata. Sure it’s always been there but now it appears that its effects are more noticeable and very, effectively dehumanizing to those on the receiving end of the many prejudices and bigotry being voiced concerning those of us who are not a size 5.Obese, heavy, overweight people are REALLY catching hell. People assume that when they see an overweight or obese person that they must be lazy, unproductive; lacking the will to take better care of them selves. I am sure that a small percentage of people in the USA fit that bill, however, you may be surprised that most of them do not.There are many reasons for obesity. The bottom line though is that people who are obese or become obese have bodies that literally no longer work the way they are supposed to.Here are a few medical and non-medical reasons people become obese:Processed Foods: White-flour-based anything, sugar, coffee, booze and high sodium content (all of which usually make up processed food) is the enemy of the human body. It doesn’t know what to do with it but glean what little nutrients it can, store the majority and dump the rest.Hypothyroidism: Since the thyroid controls the basic workings of the human metabolism, if it is too low, then it cannot convert many food calories into a usable source and that inability will cause weight gain despite healthy eating practices. When the thyroid goes wacko on the low end you WILL get fat. If it goes wacko on the high end, you can lose weight exponentially and have as many medical problems as an obese person.Cushing’s Disease/Syndrome (Cushing’s disease has always been considered a dog or horse problem, hmmm go figure): This disease is “reportedly” prevalent in only 10% of each million people if you want to believe what the CDC, FDA and AMA bother to report. Cushing’s occurs because the body producing too much Cortisol. Cortisol controls regulation of blood pressure and the immune system, and keeps insulin levels in the body stable. In Cushing’s Disease, it is assumed that only a tumor on the pituitary gland is responsible for the production of excess Cortisol. However, a few other doctors disagree and have found that Cushing’s Syndrome can also be caused by food dependency and steroid- based products such as Prednisone; especially if they have been taken for long periods of time.Polycystic Ovarian Syndrome: is a hormonal disorder in women. Most women would not know to ask their doctors to have them tested for this disease because the medical community considers it rare. I dare say it may be the norm today with the amount of hormones coming through our food products for many years.Oral Contraceptives: Progestins and other steroid based drugs for cancer often throw the thyroid out of balance and injure the Hypothalamus, which usually results in weight gain.Anti-Psychotic and Anti-Depressants: Taken even a short time, depending on the health of the thyroid or hypothalamus, will cause either weight gain or weight loss. The majority is weight gain especially in those taking these drugs for many years. I am doing research now as to how many people taking these drugs have had their thyroid effected, treated ,or removed.Insulin and Insulin-Stimulating Drugs: These drugs are used to treat diabetes almost always leads to weight gain. Talking about a conflict of interest when it comes to a person already overweight from diabetes and deeply disturbing for those with type 2 diabetes[ Reviewed By: Harvey Simon, MD, Editor-in-Chief, Associate Professor of Medicine, Harvard Medical School; ]Doctors, pharmaceutical companies, the diet industry, and exercise businesses have a vested interest in keeping as many people obese as possible. Money.I mean do you know how much a lap-band and stomach stapling costs? In some instances Medicare will pay for these surgeries before they pay for the many tests available to diagnose any one of the above stated problems. Instead, millions are spent on denigrating people who find themselves obese and have no clue why. Billions are spent on gyms, get-thin drugs, exercise tapes and books, special foods, diet clubs, plastic surgeons and equipment, by people desperate to reclaim active, healthier lives and avoid the worse part…social stigma.People are openly mea
- A: what's the question?
- Could it be an undiagnosed heart problem?? please help?
- Q: I went to the doctor 6 months ago as i was experiencing shortness of breath even when i wasnt doing anything, just sitting on the sofa i could feel a struggle for breath, i had no pain and could go about my everyday activities the only way i can really describe is to say i could breathe but it never felt like a good refreshing breath, i would have to yawn to get a proper breath. My doctor didnt seem to concerned, i went for lots of blood tests to rule out horrible things like cancer etc etc and also anaemia or thyroid problems. Everything seemed fine, the only thing the nurse picked up was what she thought was a slight heart murmur, again my doctor was not concerned after listening to my chest himself and said the shortness of breath i had experienced was probably anxiety.Since then i have been a bit better but i still get the shortness of breath at times, im quite easily tired, sometimes i feel like i get slight palpitations, and yesterday i ran for the train and when i stopped my heart was going crazy it didnt seem to have any rhythm if that makes sense? instead of the normal double beat you would expect it was like i was getting three beats at once and then the pattern would change, very weird, lasted about 2 minutes and freaked me out!!Dont know if this would be related but ive been underweight my entire life and can never gain weight no matter how hard i try, this has been put down to fast metabolism.I've made an appointment to see the doctor but im fully prepared that he will send me for a blood test then brush me off.Any advice or suggestions would be great.
- A: have you checked for asthma?
Prev Question: Do cell phone screens contain radiation
People also view